Alert archive / Nebraska / Wind Advisories in 2009
Wind Advisory 19, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Sep 30, 2009, 3:22 PM CDT for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Oct 1, 2009, 9:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2009, 3:22 PM CDT (20:22 UTC)
- In effect from
- Oct 1, 2009, 9:00 AM CDT
- Expired
- Oct 1, 2009, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1470 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 302022 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 322 PM CDT WED SEP 30 2009 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 010430- /O.NEW.KGID.WI.Y.0019.091001T1400Z-091002T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 322 PM CDT WED SEP 30 2009 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM CDT THURSDAY. STRONG NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE EXPECTED TO DEVELOP BEHIND A COLD FRONT THURSDAY MORNING. THE WINDS WILL REMAIN STRONG THROUGH THE AFTERNOON...BEFORE GRADUALLY SUBSIDING THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
000 WWUS73 KGID 010352 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1052 PM CDT WED SEP 30 2009 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 011200- /O.CON.KGID.WI.Y.0019.091001T1400Z-091002T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 1052 PM CDT WED SEP 30 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT THURSDAY. STRONG NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE EXPECTED TO DEVELOP BEHIND A COLD FRONT THURSDAY MORNING. THE WINDS WILL REMAIN STRONG THROUGH THE AFTERNOON...BEFORE GRADUALLY SUBSIDING THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS73 KGID 011032 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 532 AM CDT THU OCT 1 2009 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 011845- /O.CON.KGID.WI.Y.0019.091001T1400Z-091002T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 532 AM CDT THU OCT 1 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... NORTHWEST WINDS WILL STEADILY INCREASE THIS MORNING IN WAKE OF A STRONG COLD FRONT THAT PASSED THROUGH THE AREA OVERNIGHT. WIND SPEEDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH...ARE EXPECTED TO PERSIST FROM MID MORNING THROUGH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS73 KGID 011628 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1128 AM CDT THU OCT 1 2009 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 020000- /O.CON.KGID.WI.Y.0019.000000T0000Z-091002T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 1128 AM CDT THU OCT 1 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH WILL PERSIST THROUGH THE AFTERNOON. WIND ARE EXPECTED TO GRADUALLY SUBSIDE TO BELOW ADVISORY LEVELS EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS73 KGID 011946 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 246 PM CDT THU OCT 1 2009 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 020315- /O.NEW.KGID.WI.Y.0020.091002T1400Z-091003T0100Z/ /O.CON.KGID.WI.Y.0019.000000T0000Z-091002T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 246 PM CDT THU OCT 1 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 8 PM CDT FRIDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH WILL SUBSIDE EARLY THIS EVENING. STRONG WINDS ARE AGAIN EXPECTED ON FRIDAY. WIND SPEEDS WILL INCREASE BY MID MORNING FRIDAY TO 25 TO 35 MPH...WITH GUSTS OF 45 TO 50 MPH. THE WINDS WILL DIMINISH TOWARDS SUNSET ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS73 KGID 012353 AAA NPWGID URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 653 PM CDT THU OCT 1 2009 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 020800- /O.EXP.KGID.WI.Y.0019.000000T0000Z-091002T0000Z/ /O.CON.KGID.WI.Y.0020.091002T1400Z-091003T0100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 653 PM CDT THU OCT 1 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM CDT FRIDAY... ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM CDT FRIDAY. THOUGH GUSTY NORTHWEST WINDS WILL CONTINUE ON INTO THIS EVENING AND OVERNIGHT...SPEEDS HAVE SUBSIDED TO BELOW ADVISORY CRITERIA...AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. STRONG WINDS ARE AGAIN EXPECTED ON FRIDAY. WIND SPEEDS WILL INCREASE BY MID MORNING FRIDAY TO 25 TO 35 MPH...WITH GUSTS OF 45 TO 50 MPH. THE WINDS WILL DIMINISH TOWARDS SUNSET ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Sep 30, 3:22 PM CDT, 0 minutes earlier.
Area forecast discussion, Sep 30, 3:22 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
322 PM CDT WED SEP 30 2009
.SHORT TERM...TONIGHT THROUGH 12Z FRIDAY. THE PRIMARY CONCERNS IN
THE SHORT TERM PERIOD WILL BE THE CHANCE OF THUNDERSTORMS TONIGHT
AND WINDS ON THURSDAY. AFTERNOON SURFACE ANALYSIS PLACED A SURFACE
TROUGH FROM SOUTHEAST WYOMING INTO SOUTHEAST COLORADO...WHILE A COLD
FRONT WAS LOCATED FROM SOUTHWEST NORTH DAKOTA...TO SOUTH CENTRAL
WYOMING. WATER VAPOR IMAGERY SHOWED A LARGE TROUGH OVER THE WESTERN
UNITED STATES THAT WAS MAKING GRADUAL PROGRESS EAST THIS AFTERNOON.
THE UPPER TROUGH IS EXPECTED TO CONTINUE TO TREK EAST TONIGHT WHICH
WILL IN TURN BRING THE COLD FRONT ACROSS THE FORECAST AREA LATE
TONIGHT INTO EARLY THURSDAY MORNING. THUNDERSTORMS ARE POSSIBLE
AHEAD OF THE COLD FRONT WITH H85 WARM AIR ADVECTION INCREASING
TONIGHT AS A 50 TO 60 KT LOW LEVEL JET DEVELOPS OVER THE CENTRAL
PLAINS. THUNDERSTORMS ARE ALSO POSSIBLE ALONG THE TROUGH/COLD
FRONT AS THEY WORK THEIR WAY ACROSS THE REGION...HOWEVER THE 30.12Z
NAM/GFS AND NCEP/SPC 4.0KM WRF GENERALLY DO NOT SUPPORT MUCH
CONVECTION ALONG THE TROUGH/COLD FRONT UNTIL THE BOUNDARY MOVES INTO
EASTERN NEBRASKA/EASTERN KANSAS. IT APPEARS COVERAGE TONIGHT WILL
BE SCATTERED IN NATURE...AND HAVE GENERALLY GONE WITH CHANCE POPS TO
COVER THAT SCENARIO.
A FEW STRONG TO SEVERE STORMS ALSO REMAIN POSSIBLE TONIGHT WITH
0-1KM MLCAPE OF 1000-1500 J/KG FORECAST ACROSS MOST OF THE CWA AND
0-6KM BULK SHEAR OF 40 TO 50 KTS. IT SHOULD BE MAINLY A HAIL/WIND
THREAT SINCE THE MAJORITY OF THE STORMS ARE EXPECTED TO BE ELEVATED
AS THEY REACH THE FORECAST AREA. THE LATEST SPC DAY 1 OUTLOOK HAS
NOW PULLED THE TORNADO PROBABILITIES WELL SOUTH OF THE FORECAST
AREA...AND WILL GENERALLY FOLLOW THAT FOR THE UPDATED HAZARDOUS
WEATHER OUTLOOK.
THE COLD FRONT IS BASICALLY EAST OF THE FORECAST AREA ON
THURSDAY...AND THE NAM AND GFS GENERALLY AGREE IN TAKING THE UPPER
LOW INTO NORTHEAST NEBRASKA BY LATE THURSDAY AFTERNOON. THIS TRACK
SHOULD GENERALLY BRING THE DRY SLOT INTO THE FORECAST AREA ON
THURSDAY...WITH THE BETTER CHANCES OF ANY RAIN WRAPPING AROUND THE
LOW LOCATED IN THE NORTH AND EAST PARTS OF THE FORECAST AREA. WINDS
WILL PROBABLY BE THE BIGGER ISSUE ON THURSDAY WITH STRONG COLD AIR
ADVECTION BEHIND THE FRONT. MOMENTUM TRANSFER FROM THE 12Z NAM/WRF
SUGGEST WINDS WILL APPROACH ADVISORY LEVELS OFF AND ON MUCH OF THE
DAY...WHILE BOTH NAM AND GFS GUIDANCE VALUES ALSO SUPPORT NEAR
ADVISORY LEVEL SPEEDS ACROSS MUCH OF THE FORECAST AREA. THOUGH IT
COULD BE A BIT MARGINAL/BORDERLINE IN THE EASTERN PART OF THE
FORECAST AREA WILL GO AHEAD AND ISSUE A WIND ADVISORY FOR THE ENTIRE
CWA ON THURSDAY.
THERE COULD BE A LINGERING RAIN CHANCE ACROSS THE NORTH AND EAST
THURSDAY NIGHT...OTHERWISE THE REMAINDER OF THE FORECAST AREA SHOULD
BE DRY. TEMPERATURES MAY COOL INTO THE MID 30S WEST OF HIGHWAY
183...BUT THINK THERE WILL BE TOO MUCH WIND FOR FROST.
.LONG TERM...FRIDAY THROUGH WEDNESDAY. THE UPPER LOW PRESSURE
SYSTEM WILL BE LOCATED ACROSS NORTHERN IOWA TO START THE EXTENDED
PERIOD. A VERY TIGHT SURFACE GRADIENT WILL BE IN PLACE FOR AT LEAST
THE FIRST HALF OF THE DAY ON FRIDAY. H85 WINDS AVERAGE 40 TO 50KTS
THROUGH THE MORNING AND 35 TO 45KTS THROUGH THE AFTERNOON. FORECAST
SOUNDINGS INDICATE MIXING WILL RANGE FROM AROUND 875MB IN OUR
NORTHEAST CWA IN THE CORRIDOR OF THE GREATEST WIND SPEEDS TO HEIGHTS
BETWEEN H85 AND H8 ACROSS OUR CENTRAL CWA WITH EVEN DEEPER MIXING IN
OUR SW. THE DEEP MIXING/STEEP LOW LEVEL LAPSE RATES/TIGHT PRESSURE
GRADIENT WILL LEAD TO YET ANOTHER VERY WINDY DAY. WIND CONDITIONS
WILL BE AT SOLID WIND ADVISORY CRITERIA AND MAY EVEN BE NEAR HIGH
WIND WARNING CRITERIA AT TIMES IF EVEN DEEPER MIXING IS ACHIEVED AND
WILL NEED TO MONITOR FOR THIS. MODEL TRENDS ON THE WRAPAROUND PCPN
ON FRIDAY IS MORE TO OUR NORTH AND EAST AND GENERALLY SPEAKING OUR
CWA WILL BE ON THE BUFFER TO THE MAIN ACTIVITY AND HAVE
READJUSTED/LOWERED POPS GIVEN HIS TREND. THE INTENSE WINDS WILL
DIMINISH FRIDAY NIGHT AS THE LOW PUSHES TO THE EAST AND THE GRADIENT
RELAXES. SURFACE HIGH PRESSURE WILL SETTLE ACROSS WESTERN NEBRASKA
AND KANSAS FRIDAY NIGHT AND GOOD RADIATIONAL CONDITIONS WILL SET UP
WITH WINDS BECOMING LIGHT AND DPS SETTLING INTO THE UPPER 20S/LOW
30S ACROSS OUR WESTERN CWA AND THE MID 30S IN THE EAST. IN THE COOL
AND DRY AIRMASS TEMPERATURES SHOULD PLUMMET AND THIS TIME PORTIONS
OF OUR WESTERN CWA MAY EXPERIENCE TEMPERATURES CONDUCIVE FOR FROST
WITH OVERNIGHT LOWS FORECAST IN THE LOW/MID 30S COMBINED WITH THE
LIGHT WINDS AND CLEAR SKIES.
SATURDAY WILL MAINLY BE THE LULL IN BETWEEN SYSTEM WITH RISING
HEIGHTS IN THE WAKE OF THE DEPARTING UPPER LOW AND SHORTWAVE RIDGING
MOVING ACROSS SATURDAY NIGHT INTO SUNDAY. SATURDAY TEMPERATURES
SHOULD RECOVER TO BETWEEN THE 60 TO 65 DEGREE RANGE.
THE FIRST PART OF SUNDAY WILL BE UNDER THE INFLUENCE OF THE
SHORTWAVE RIDGE...THEN DURING THE LATTER PART OF THE DAY THE FLOW
TRANSITIONS TO THE SOUTHWEST AHEAD OF YET ANOTHER POTENT CUTOFF LOW
PRESSURE SYSTEM ACROSS THE WEST CENTRAL ROCKIES. ISENTROPIC LIFT
AND THETA E ADVECTION SUNDAY NIGHT INTO MONDAY WILL BRING ANOTHER
ROUND OF PCPN CHCS TO OUR REGION. CANNOT COMPLETELY RULE OUT THE
POSSIBILITY OF THUNDER AND MENTIONED SOME ISOLATED WORDING OVERALL.
ON MONDAY THE SURFACE LOW ENTERS SW KANSAS AN AXIS OF INSTABILITY
EXTENDS NORTH TOWARD NORTH CENTRAL KANSAS. THE COOL FRONT PUSHES
SOUTH MONDAY AFTERNOON/EVENING AND TSTMS REMAIN POSSIBLE WITH
FROPA...ESPECIALLY IN OUR SOUTH. SOME LINGERING PCPN REMAINS
POSSIBLE MONDAY NIGHT INTO TUESDAY AS THE TROUGH MOVES THROUGH BUT
TIMING OF THE TROUGH IS NOT CONSISTENT AMONG THE EXTENDED MODELS
WITH THE GFS SLOWER THAN THE ECMWF. HAVE LEFT THE FORECAST DRY ON
DAY 7 BUT AGAIN THIS WILL BE DEPENDENT ON THE TIMING OF THE TROUGH.
DID MAKE SOME ADJUSTMENTS TO HPC TEMPS ON TUESDAY IN THE POST
FRONTAL COOLER AIRMASS.
&&
.AVIATION...18Z TAF. GUSTY SOUTHERLY WINDS ARE EXPECTED TO
CONTINUE THIS AFTERNOON AHEAD OF THE NEXT STORM SYSTEM. A FEW
THUNDERSTORMS WILL BE POSSIBLE THIS EVENING INTO THE OVERNIGHT
HOURS AS THE SYSTEM MOVES ACROSS THE REGION. CONFIDENCE IN
ANYTHING REACHING KGRI IS BECOMING A BIT LOWER WITH VARIOUS SHORT
TERM FORECAST MODELS SHOWING A MORE SCATTERED LOOK TO THE
PRECIPITATION TONIGHT. WILL CONTINUE TO CARRY A PROB30 GROUP FOR
THUNDERSTORMS TOWARDS 04Z...BUT KEEP THE GROUP BRIEF IN
DURATION...ENDING IT BY 08Z. CEILINGS ARE ANOTHER POTENTIAL ISSUE
BEHIND THE FRONTAL BOUNDARY WITH THE 30.12Z NAM SUGGESTING IFR
CEILINGS MAY MOVE IN LATE TONIGHT INTO THURSDAY MORNING. THE
30.12Z GFS IS NOT NEARLY AS AGGRESSIVE WITH THIS...WHILE THE
30.09Z PROBABILITIES FOR LOWER (LESS THAN 3KFT) CEILINGS DO NOT
SHOW ANYTHING OVERLY DEFINITIVE. FOR NOW WILL SHOW CEILINGS
LOWERING INTO THE MVFR RANGE BEHIND THE FRONTAL BOUNDARY LATE
TONIGHT INTO THURSDAY...BUT AM NOT QUITE READY TO KNOCK THEM IN
THE IFR CATEGORY YET DUE LOW CONFIDENCE IN ANY PARTICULAR
SOLUTION. WINDS WILL TURN TO THE NORTHWEST LATE TONIGHT BEHIND THE
COLD FRONT...AND WILL INCREASE IN STRENGTH AROUND 15Z.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 9 AM TO 7 PM CDT THURSDAY FOR NEZ039>041-
046>049-060>064-072>077-082>087.
KS...WIND ADVISORY FROM 9 AM TO 7 PM CDT THURSDAY FOR KSZ005>007-
017>019.
&&Hazardous weather outlook, Sep 30, 5:27 AM CDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 527 AM CDT WED SEP 30 2009 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 011200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 527 AM CDT WED SEP 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING AND CONTINUE THROUGH THE OVERNIGHT HOURS. SOME OF THESE STORMS MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. AN ISOLATED TORNADO CANNOT BE RULED OUT...MAINLY SOUTHWEST OF AN ELWOOD TO FRANKLIN NEBRASKA TO BELOIT KANSAS LINE THROUGH THE LATE EVENING HOURS. FINALLY...SOME LOCALLY HEAVY RAINFALL IN EXCESS OF ONE INCH MAY OCCUR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG WEST TO NORTHWEST WINDS WILL DEVELOP ON THURSDAY. SUSTAINED WINDS WILL LIKELY REACH SPEEDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH DURING THE AFTERNOON AND EVENING HOURS WEST OF HIGHWAY 281. WINDS WILL BE SLIGHTLY WEAKER TO THE EAST. THUNDERSTORMS RETURN TO THE FORECAST SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 7 PM THIS EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Wind Advisories in Nebraska, 2009Wind Advisories in Kansas, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.